MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that burr separation occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink plus was selected for use and the burr became stuck within the lesion.During removal the burr became separated.Subsequently, inflation was performed at the proximal part and the burr was successfully retrieved via a snaring.The procedure was completed with non bsc device.No complications were reported.Patient was fine post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath and coil were microscopically and visually examined.The coil is stretched and broken 11.5cm from the distal end of the burr catheter handshake connection.The detached/separated coil was returned along with the 156.4cm long broken rotawire.The other portion of the broken rotawire measuring 141.6cm long was returned with the detached burr on it.The burr was removed from the returned rotawire.The coil is stretched and kinked at the handshake connection.Microscopic examination of the detached burr revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The broken coil is visible in the proximal end of the burr.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The returned complaint device consisted of a rotablator rotalink plus device.The burr catheter handshake connection was received still connected to the advancer handshake connection.The advancer, handshake connections, sheath and coil were microscopically and visually examined.The coil is stretched and broken 11.5cm from the distal end of the burr catheter handshake connection.The detached/separated coil was returned along with the 156.4cm long broken rotawire.The other portion of the broken rotawire measuring 141.6cm long was returned with the detached burr on it.The burr was removed from the returned rotawire.The coil is stretched and kinked at the handshake connection.Microscopic examination of the detached burr revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The broken coil is visible in the proximal end of the burr.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that burr separation occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink plus was selected for use and the burr became stuck within the lesion.During removal the burr became separated.Subsequently, inflation was performed at the proximal part and the burr was successfully retrieved via a snaring.The procedure was completed with non bsc device.No complications were reported.Patient was fine post procedure.It was further reported that the driveshaft was intentionally cut at its proximal side for retrieval of the detached rotational burr.An extension catheter was inserted from that section and removal was attempted.The rotawire was not separated during removal.Since the rotawire was intact, the detached burr was trapped with the spring tip of the rotawire and an snare catheter and the detached burr was retrieved successfully.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8956610
Report Number2134265-2019-10484
Device Sequence Number2151120
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0023011289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/23/2019
11/07/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/14/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;